Alert archive / California / Wind Advisories in 2011
Wind Advisory 53, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at May 29, 2011, 9:13 PM PDT for Los Angeles County, California. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 29, 2011, 9:13 PM PDT (04:13 UTC)
- Expired
- May 30, 2011, 3:00 AM PDT
- In force
- 6 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 04:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 4.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1291 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
939
WWUS76 KLOX 300413
NPWLOX
URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
913 PM PDT SUN MAY 29 2011
...GUSTY NORTHWEST WINDS CONTINUE ACROSS PORTIONS OF SOUTHWEST CALIFORNIA...
.A COLD UPPER LEVEL LOW PRESSURE SYSTEM CURRENTLY CENTERED OVER WESTERN
UTAH WILL CONTINUE TO MOVE EASTWARD OVERNIGHT. AS THIS
OCCURS...THE UPPER LEVEL WIND SUPPORT WILL GRADUALLY WEAKEN ACROSS SOUTHERN
CALIFORNIA. THE STRONGEST WINDS WILL REMAINED FOCUSED TONIGHT
ACROSS THE INTERSTATE 5 CORRIDOR IN THE LOS ANGELES COUNTY
MOUNTAINS. WIND ADVISORIES HAVE GENERALLY BEEN ALLOWED TO EXPIRE WITH
THE EXCEPTION OF THE SANTA BARBARA COUNTY MOUNTAINS AND SOUTH
COAST...AS WELL AS THE SANTA CLARITA VALLEY.
CAZ039-052-301000-
/O.CAN.KLOX.HW.W.0012.000000T0000Z-110530T1000Z/
/O.NEW.KLOX.WI.Y.0053.110530T0413Z-110530T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
913 PM PDT SUN MAY 29 2011
...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT MONDAY...
THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT MONDAY. THE
HIGH WIND WARNING HAS BEEN CANCELLED.
* WINDS AND TIMING...NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH
GUSTS TO 45 MPH WILL CONTINUE BELOW AND THROUGH PASSES AND
CANYONS...DIMINISHING LATER TONIGHT.
* IMPACTS...GUSTY CROSS WINDS MAY CAUSE HAZARDOUS DRIVING
CONDITIONS...ESPECIALLY FOR HIGH-PROFILE VEHICLES TRAVELING ON
HIGHWAYS 101 AND 154.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.
&&
$$
CAZ059-300515-
/O.EXP.KLOX.HW.W.0012.000000T0000Z-110530T0400Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
913 PM PDT SUN MAY 29 2011
...HIGH WIND WARNING HAS EXPIRED...
WINDS HAVE GENERALLY DIMINISHED ACROSS THE ANTELOPE VALLEY. HOWEVER...LOCAL
GUSTS UP TO 40 MPH WILL BE POSSIBLE ACROSS THE WESTERN FOOTHILLS UNTIL
MIDNIGHT.
$$
CAZ088-301000-
/O.EXP.KLOX.WI.Y.0052.000000T0000Z-110530T0400Z/
/O.NEW.KLOX.WI.Y.0053.110530T0413Z-110530T1000Z/
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA
913 PM PDT SUN MAY 29 2011
...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT MONDAY...
THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS EXTENDED
THE WIND ADVISORY...WHICH IS NOW IN EFFECT UNTIL 3 AM PDT MONDAY.
* WINDS AND TIMING...NORTHWEST TO NORTH WINDS 15 TO 25 MPH WITH
GUSTS TO 40 MPH WILL CONTINUE...DIMINISHING LATER TONIGHT.
* IMPACTS...GUSTY CROSS WINDS MAY CAUSE HAZARDOUS DRIVING
CONDITIONS...ESPECIALLY FOR HIGH-PROFILE VEHICLES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS
AND DOWNED POWER LINES.
&&
$$
CAZ034>038-040-041-044>046-051-087-547-548-300515-
/O.EXP.KLOX.WI.Y.0052.000000T0000Z-110530T0400Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-CATALINA ISLAND-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH...
MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC...
VANDENBERG...SANTA YNEZ...SOLVANG...PASO ROBLES...ATASCADERO...
CUYAMA...VENTURA...OXNARD...CAMARILLO...MALIBU...SANTA MONICA...
BEVERLY HILLS...HOLLYWOOD...LONG BEACH...SANTA PAULA...FILLMORE...
OJAI...PIRU...THOUSAND OAKS...NEWBURY PARK...MOORPARK...
SIMI VALLEY...TOPANGA...SANTA LUCIA WILDERNESS AREA...
MACHESNA MOUNTAIN WILDERNESS AREA...AVALON...WOODLAND HILLS...
NORTHRIDGE...BURBANK...UNIVERSAL CITY...PASADENA...SAN GABRIEL...
POMONA
913 PM PDT SUN MAY 29 2011
...WIND ADVISORY HAS EXPIRED...
WINDS WILL CONTINUE TO DIMINISH ACROSS MOST COASTAL AND VALLEY
AREAS OVERNIGHT.
$$
CAZ053-054-301000-
/O.CON.KLOX.HW.W.0012.000000T0000Z-110530T1000Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
913 PM PDT SUN MAY 29 2011
...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY...
* WINDS AND TIMING...NORTHWEST TO NORTH WINDS 25 TO 40 MPH WITH
GUSTS TO 60 MPH WILL CONTINUE THROUGH LATE TONIGHT. THE
STRONGEST WINDS WILL OCCUR THROUGH THE INTERSTATE 5 CORRIDOR.
* IMPACTS...GUSTY CROSS WINDS MAY CAUSE HAZARDOUS DRIVING
CONDITIONS...ESPECIALLY FOR HIGH-PROFILE VEHICLES TRAVELING
THROUGH THE INTERSTATE 5 CORRIDOR...AS WELL AS ON HIGHWAY 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A HIGH WIND WARNING MEANS THAT SUSTAINED WINDS OF 45 MPH OR
GREATER AND OR GUSTS OF 58 MPH OR GREATER ARE OCCURRING OR
IMMINENT. BE ALERT FOR FLYING DEBRIS. IF ON THE ROAD...KEEP EYES
OPEN FOR FALLEN TREES AND DOWNED POWER LINES.
&&
$$
GOMBERG1 follow-up statement
223 WWUS76 KLOX 301008 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 308 AM PDT MON MAY 30 2011 CAZ053-054-301600- /O.EXP.KLOX.HW.W.0012.000000T0000Z-110530T1000Z/ /O.NEW.KLOX.WI.Y.0054.110530T1008Z-110530T1600Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 308 AM PDT MON MAY 30 2011 ...WIND ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING... ...HIGH WIND WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT THIS MORNING. * WINDS AND TIMING...NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH MID MORNING. THE STRONGEST WINDS WILL OCCUR THROUGH THE INTERSTATE 5 CORRIDOR. * IMPACTS...GUSTY CROSS WINDS MAY CAUSE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH-PROFILE VEHICLES TRAVELING THROUGH THE INTERSTATE 5 CORRIDOR...AS WELL AS ON HIGHWAY 14. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ039-052-088-301115- /O.EXP.KLOX.WI.Y.0053.000000T0000Z-110530T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA...SANTA CLARITA...NEWHALL...VALENCIA 308 AM PDT MON MAY 30 2011 ...WIND ADVISORY HAS EXPIRED... WINDS HAVE DIMINISHED ACROSS THE ADVISORY AREA. HOWEVER...LOCAL GUSTS UP TO 40 MPH WILL BE POSSIBLE THROUGH MID MORNING. $$ ASR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at May 29, 8:30 PM PDT, 43 minutes earlier.
Area forecast discussion, May 29, 8:30 PM PDT, 43 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 830 PM PDT SUN MAY 29 2011 .SYNOPSIS... HIGH PRESSURE WILL RETURN TO THE AREA EARLY THIS WEEK BRINGING A WARMING AND DRYING TREND THROUGH TUESDAY. A COUPLE OF LOW PRESSURE SYSTEMS WILL THEN BRING A COOLING TREND WITH A RETURN OF LOW CLOUDS AND FOG FOR THE REMAINDER OF THE WEEK. && .SHORT TERM (TONIGHT-WEDNESDAY)... UNSEASONABLY COLD UPPER LEVEL LOW PRESSURE SYSTEM CURRENTLY CENTERED ALONG THE NEVADA/UTAH BORDER THIS EVENING...AND IS FORECASTED TO TRACK EASTWARD OVERNIGHT. THIS SYSTEM USHERED IN A COOLER AIR MASS AND STRONG WINDS ACROSS THE DISTRICT TODAY. AS THE UPPER LEVEL WIND SUPPORT WEAKENS AND SURFACE PRESSURE GRADIENTS BEGIN TO RELAX...WILL SEE A GRADUAL DECREASE IN WINDS ACROSS MUCH OF THE REGION OVERNIGHT. THE MAIN EXCEPTION WILL BE THE INTERSTATE 5 CORRIDOR IN THE LA COUNTY MOUNTAINS...WHERE HIGH WIND WARNINGS WILL REMAIN IN EFFECT TONIGHT FOR LOCAL GUSTS TO 60 MPH. OTHERWISE WILL DOWNGRADE REMAINING HIGH WIND WARNINGS TO WIND ADVISORIES...INCLUDING THE ANTELOPE VALLEY...AS WELL AS THE SBA COUNTY MOUNTAINS AND ADJACENT SOUTH COAST. REMAINING COASTAL AND VALLEY WIND ADVISORIES WILL BE ALLOWED TO EXPIRE AT 9 PM...WITH THE EXCEPTION OF THE SANTA CLARITA VALLEY WHICH WILL CONTINUE TO BE UNDER THE INFLUENCE OF THE NORTHERLY WINDS THROUGH THE I5 CORRIDOR. AS THE WINDS DROP OFF OVERNIGHT IN MOST AREAS...LOOK FOR UNSEASONABLY COOL TEMPERATURES ACROSS THE SOUTHLAND. MOST AREAS EXPECTED TO REMAIN MOSTLY CLEAR TONIGHT...WITH THE EXCEPTION OF A FEW RESIDUAL CLOUDS OVER THE MOUNTAINS AND INTERIOR VALLEYS OF SLO COUNTY. WEAK HIGH PRESSURE ALOFT WILL BUILD ACROSS SOUTHERN CALIFORNIA ON MONDAY...LEADING TO A WARMING AND DRYING TREND. OTHER THAN SOME LIGHT NORTHERLY WINDS IN THE MORNING...LOOK FOR A MORE TYPICAL SEA BREEZE WIND REGIME IN THE AFTERNOON. MOST INLAND AREAS WILL CLIMB BACK INTO THE 70S ON MONDAY. ANOTHER COLD UPPER LEVEL LOW PRESSURE SYSTEM WILL BEGIN TO DEVELOP OFF THE COAST OF OREGON ON TUESDAY...BUT LOOK FOR ANOTHER MILD DAY ACROSS THE SOUTHLAND. THIS COLD UPPER LOW PRESSURE SYSTEM IS EXPECTED TO EVOLVE INTO AN UPPER TROUGH THAT WILL MOVE THROUGH CALIFORNIA ON WEDNESDAY. THIS WILL RESULT IN A STRONGER ONSHORE FLOW AND A RETURN OF MARINE LAYER CLOUDS...ALONG WITH A COOLING TREND. *** FROM PREVIOUS DISCUSSION *** .LONG TERM (THURSDAY-SUNDAY)... MODEL SOLUTIONS DIVERGE FOR THE END OF THE WEEK IN HANDLING A TROUGH OF LOW PRESSURE ALONG THE WEST COAST. ECMWF SOLUTIONS TEND TO DAMPEN THE FEATURE...WHILE GFS SOLUTIONS HANG A CUTOFF TROUGH ALONG THE CALIFORNIA COAST. REGARDLESS...THE MARINE LAYER WILL LIKELY BECOME A MAINSTAY FOR LATE WEEK AS A SOUTHWEST FLOW ALOFT CONTINUES. AS A RESULT...THE PACKAGE REMAINS ON THE COOL SIDE OF NORMAL INTO LATE WEEK. && .MARINE... THE STRONG GALE FORCE WINDS THAT AFFECTED THE ENTIRE COASTAL WATERS TODAY WILL GRADUALLY SUBSIDE OVERNIGHT INTO MONDAY. BUOY REPORTS ACROSS THE INNER WATERS STILL SHOWING VERY STEEP AND CHOPPY WIND WAVES THAT WILL CONTINUE TO TRANSLATE INTO HIGH SURF CONDITIONS ACROSS WEST FACING BEACHES OF LOS ANGELES AND VENTURA COUNTIES TONIGHT. AS A RESULT...THERE WILL ALSO CONTINUE TO BE A HIGH RIP CURRENT RISK. WIND SWELLS AND ASSOCIATED SURF EXPECTED TO SUBSIDE CONSIDERABLY ON MONDAY. A COMPLEX STORM SYSTEM HAD DEVELOPED AND SINCE DISSIPATED IN THE SOUTH PACIFIC OFF MARIE BYRD LAND IN ANTARCTICA LAST WEEK TUESDAY. THE FETCH AREA WAS ORIENTED BETWEEN 180-200 DEGREES RELATIVE TO THE VTU/LA COUNTIES. LONG PERIOD SWELLS WILL LIKELY BEGIN ARRIVING EARLY TUESDAY AND THEN BUILD TO LOW TO MODERATE HEIGHTS THROUGH EARLY WEDNESDAY. THE SWELL WILL BEGIN TO SUBSIDE LATE WEDNESDAY WHILE PERSISTING THROUGH THURSDAY. && .AVIATION...29/2330Z. SOME RESIDUAL MOISTURE CONTINUES TO STREAM INTO AREA FROM THE NORTH LATE THIS AFTERNOON...PRODUCING SOME STRATOCUMULULS CLOUDS...MAINLY OVER THE MOUNTAINS. AFTER SUNSET...LOOKING FOR CLEARING TREND WITH VFR CONDITIONS AT AIRFIELDS THROUGH REMAINDER OF PERIOD. MAIN AVIATION CONCERN WILL CONTINUE TO BE GUSTY NORTHWEST WINDS INTO THE EVENING HOURS...WHICH IS EXPECTED TO DIMINISH OVERNIGHT. A MORE TYPICAL SEA BREEZE PATTERN EXPECTED MONDAY AFTERNOON. POTENTIAL LLWS CONCERNS AT SOME OF THE LOCAL AIRFIELDS...WITH KSBA HAVING HIGHEST PROBABILITY. KLAX...VFR CONDITIONS EXPECTED THROUGH PERIOD. GOOD CONFIDENCE IN GUSTY WEST TO NORTHWEST WINDS THROUGH THIS EVENING...THEN DIMINISHING OVERNIGHT. KBUR...VFR CONDITIONS EXPECTED THROUGH PERIOD. GOOD CONFIDENCE IN GUSTY NORTHWEST TO NORTH WINDS THROUGH THIS EVENING...THEN DIMINISHING OVERNIGHT. CHANCE OF LLWS CONDITIONS THROUGH THIS EVENING. && .LOX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING (SEE LAXNPWLOX). WIND ADVISORY (SEE LAXNPWLOX). GALE WARNING (SEE LAXMWWLOX). HIGH SURF ADVISORY (SEE LAXCFWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). && PUBLIC...GOMBERG AVIATION/MARINE...GOMBERG SYNOPSIS...HALL WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, May 29, 6:00 AM PDT, 15 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT SUN MAY 29 2011 CAZ034>041-044>046-051>054-059-087-088-547-548-301300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT SUN MAY 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY STRONG AND GUSTY NORTHWEST WINDS WILL AFFECT THE REGION THROUGH TONIGHT. THE STRONGEST WINDS...WITH DAMAGING GUSTS WILL AFFECT THE LOCAL MOUNTAINS AS WELL AS THE ANTELOPE VALLEY AND THE SANTA BARBARA SOUTH COAST. THE GUSTY WINDS MAY PRODUCE AREAS OF BLOWING DUST AND SAND ACROSS THE DESERTS LOCALLY REDUCING VISIBILITIES TO ONE QUARTER MILE OR LESS. THERE WILL BE A SLIGHT CHANCE OF SHOWERS THIS MORNING...WITH A CHANCE OF RAIN SHOWERS OR SNOW SHOWERS IN THE MOUNTAINS THROUGH THE DAY. SNOW LEVELS WILL BE BETWEEN 4500 AND 5000 FEET. LOCAL SNOW ACCUMULATIONS OF 1 TO 2 INCHES ARE POSSIBLE...MAINLY ON NORTHERN SLOPES. WIDESPREAD GALE FORCE WINDS ARE EXPECTED ACROSS THE COASTAL WATERS THROUGH LATE TONIGHT...WITH VERY STEEP AND CHOPPY SEA CONDITIONS. THIS WILL TRANSLATE TO HIGH SURF ON WEST FACING BEACHES OF LOS ANGELES AND VENTURA COUNTIES. THERE WILL BE A HIGH RIP CURRENT RISK ON ALL AREA BEACHES TODAY AND TONIGHT. * HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY HIGH SURF WILL CONTINUE ON WEST FACING BEACHES THROUGH MID MORNING MONDAY. THERE WILL BE A HIGH RISK OF RIP CURRENTS ON ALL AREA BEACHES ON MONDAY. * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DB
In the hours before
Local storm report, May 29, 3:47 PM PDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
347 PM PDT SUN MAY 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1004 AM HIGH SUST WINDS 2 NE REFUGIO STATE BEAC 34.49N 120.05W
05/29/2011 M40.00 MPH SANTA BARBARA CA MESONET
NORTHWEST WINDS 40 MPH AT LAS FLORES CANYON...ELEVATION
620 FEET.
1200 PM NON-TSTM WND GST 4 S OXNARD 34.15N 119.21W
05/29/2011 M50.00 MPH VENTURA CA MESONET
WEST WINDS 25 MPH GUSTING TO 50 MPH AT PORT
HUENEME...ELEVATION 92 FEET.
0147 PM HIGH SUST WINDS 6 N LANCASTER 34.78N 118.17W
05/29/2011 M44.00 MPH LOS ANGELES CA MESONET
NORTHWEST WINDS 44 MPH GUSTING TO 57 MPH NEAR AVENUE D
AND HIGHWAY 14...ELEVATION 2320 FEET.
0329 PM NON-TSTM WND DMG 5 E DOWNTOWN LOS ANGELE 34.03N 118.21W
05/29/2011 LOS ANGELES CA LAW ENFORCEMENT
TREE DOWN ON HIGHWAY 60 AND INTERSTATE 5.
&&
HALLLocal storm report, May 29, 4:05 PM PDT, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
405 PM PDT SUN MAY 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM NON-TSTM WND DMG 3 SSW MORRO BAY 35.31N 120.85W
05/29/2011 SAN LUIS OBISPO CA LAW ENFORCEMENT
POWER LINE DOWN IN ROADWAY IN BAYWOOD PARK.
&&
HALLLocal storm report, May 29, 5:45 PM PDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
545 PM PDT SUN MAY 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM NON-TSTM WND GST 5 NE SAN FERNANDO 34.34N 118.37W
05/29/2011 M59 MPH LOS ANGELES CA MESONET
NORTHWEST WINDS 31 MPH GUSTING TO 59 MPH AT CAMP
NINE...ELEVATION 4000 FEET.
&&
GOMBERGThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 8:26 PM PDT | Small Craft Advisory | LOX | 7 hr | |
| May 30, 3:08 AM PDT | Wind Advisory | LOX | 6 hr | |
| May 30, 3:12 AM PDT | Small Craft Advisory | LOX | 24 hr | |
| May 30, 2:15 PM PDT | High Surf Advisory | LOX | Los Angeles | 43 hr |
Nearby
Wind Advisories in California, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.